Anxiety

Help , I don't know which way to turn . Feel so low but also very anxious . I have autoimmune thyroid , oestrogen defiency , vit d & b12 defiency . Tinnitus & vertigo . So I'm on levothyroxine 50 , Evorel oestrogen patches , vit d 5000 & vit b12 . I recently came off Citalopram ( anti anxiety ) and started Amitriptyline at night . This has been a new drug regime in the last 6 weeks .... I was hoping to start feeling better but I don't . I am feeling anxious all the time , depressed , I rarely leave the house because I feel too panicky ... My mood is up & down , crying one minute , in a rage another . I don't feel like eating , find it difficult to concentrate to finish a task ... Most days I've done nothing , been nowhere , the days seem so long , sometimes I just crawl into bed .. I'm so worried that this is it , I don't see anyway out , I feel lonely but don't want to see anyone ..or I don't want them to see me in this state . I feel & look terrible ..... I honestly don't know what to do or where to turn ...

13 Replies

oldestnewest
  • Redz, I'm so sorry you are feeling so low, but please don't despair, you're not alone. You don't say how long you have been on treatment - perhaps it is still early days and you are yet to see improvement? If you have any blood test results you can post then that would really help people advice you. I'm not hypo myself but I've read that 50 of levo is just a starter dose, so if you've been on it a while you may need an increase. Are you on B12 injections? I think there are many on this site who have been where you are, and have turned things around with the right level of treatment, so please believe that things can get better, because they really can.

    Hampster x

  • hi there redz , please please please don't ever feel lonely --- not while we are all on this site for you , and you can be there for us when we need it , you can help your agnziety [ like my spelling ] with a strong Pozitive Attitude ....the good people on here WILL help you with that ...... as far as you feel ----you cannot be as bad as me -----even my 'not so little likal one calls me [ tongue in cheek ] 'UGLY CHOPS' ------but live by the attitude that 'what you see is what you get ==== and if you don't like it TUFF use the door that you walked in ........ believe me it has worked for me and I have had another health problem for a number of years ----the only ones that matter are the ones that can and do empathise ----- and if they don't/cant/refuse ----that's their problem .......be strong be courageous and YOU will get there ......I am certain I am not the only one that is rooting for you WE ALL ARE ...LoL alan xxxx

  • Thankyou both , I was diagnosed with auto immune in Jan this year but was told I was subclinical for awhile before that .... The gp s prescribing anti depressant s and tranquillisers before that , the tinnitus being the major problem . ( feel very angry with myself that I should have shouted louder about thyroid tests etc before ) they just see history of anxiety and depression on your notes . I have lost all self confidence and find it difficult to hear or make myself heard ( tinnitus ) In desperation I would end up at the doctors . Sleep deprived and a bubbling wreck .

    Blood test results ...

    August 2012 ...TSH 6.6 , T4 14.3,

    November 2012...TSH 8.3 T4 13 ...With strongly positive thyroid antibodies .

    Dec 2012 ... Started on levothyroxine 25

    Jan 2013 ... Increased levothyroxine to 50 .

    Changed Gps at this point .

    Last blood test , TSH 2 ... Free thyroxine ? 14 . No results on antibodies ...

    Vitamin D 22

    Awaiting results from last two tests by Endo .

  • When you get the latest results post them on as a new question with the ranges. Based on the last blood test your T4 still looks a bit low, but without the range it's hard to say. Your vit D definitely needs to come up, so make sure the doc is monitoring your levels. Are you on B12 injections? I posted lots of info on this earlier on another question, here's the link if you're interested:

    healthunlocked.com/thyroidu...

    I would also suggest you must get your folate and iron/ferritin tested if you haven't already done so, as you're probably low on these as well (low in the normal range is not good enough to feel well). I would also recommend a screen for Coeliac disease, which can be the underlying cause of malabsorption in some cases. Unfortunately, to get well, we have to get more proactive and pushy, which can be extremely difficult when you just feel like curling up in a ball in the corner. But taking control of my own health and treatment has been the best thing I ever did, so you really need to dig deep, read as much as you can, and work out what it is that you need to do to get well.

    H x

  • Continued feeling ill , and new GP , saying that thyroid & oestrogen , vit d , defiency ' would not affect my mood . Was trying to refer on to mental health team & prescribe more psych meds . I saw a private Endochrinolosist . Still awaiting last two blood results he ordered ..

    Continued on Levothyroxine 50,

    Started on HRT oestrogen patches . ( had hysterectomy aged 40 )

    He literally threw away vit D from Gp & started vit D , 5000 & vitB 12 tablets daily .

    Stopped , Citalopram ( anti anxiety )

    Started Amitriptyline 10 at night .

    Sorry hamster1 ,,, just read your post again , no vitB injection , take it tablet form .

  • I think we posted at the same time! Definitely look at my other B12 answer in the above link. x

  • And if you hit the yellow "reply to this" button, the person you are replying to gets a notification email :-)

  • Thanks hamster1 for the info , yes i will post next results when I see Endo in October Thanks again , I have tried to remain pro active , just feeling down & agitated at the moment . I will read as much as possible and make notes to take with me to next appointment . Thanks again .

  • So sorry you feel this way. Don't underestimate the effect of coming off Citalopram though... I'm hypo and take 50mg levo but also have anxiety and have been on 10-20mg of citA for 5 years. I've tried to come off cita several times. Sometimes feel ok at the start but it always ends with me feeling similar to you... I've now settled with the fact that I'm probably on both drugs for life. I've hadCBT etc for the anxiety, but conclusion is that it's a chemical thing for me. It may be for you too? Severe anxiety is the worst feeling and I've been there thinking that you can't cope any longer and you can't get out of your head. Might be worth going back on the Citalopram? I know some people hate it but for me it genuinely is a wonder drug... Big hugs - this feeling won't last I promise

  • Thanks for that beligo , I understand what you are saying about the Citalopram , maybe I am under estimating the withdrawal but I was feeling worse taking it so that out weighs the negatives. I know it works for some people . The only thing I have to cling onto at the moment is the endochrinologist saying that if I can get the levels of thyroid , oestrogen and vitamins stable then the symptoms including anxiety will reduce .he used the analogy of an engine , running incorrectly with the wrong fuel & components that it needs , it will not run properly and ultimately breakdown . In my case , physically and mentally. This is not a new , I have felt unwell for years and have tried many different medications .

    Thanks again for your thoughts and advice , xx

  • Your GP is wrong. Hypothyroidism can cause low mood, anxiety, depression & full blown psychosis. Your endo is right to tackle your underlying thyroid, oestrogen & vitamin deficiencies. Read hypothyroidmom.com/when-thy... and hypothyroidmom.com/the-trut...

  • Thanks for that , so much information I find it overwhelming , I have trouble concentrating and taking it all in . I spend most of my days in a panic ! How people are suppose to sort this out for themselves I do not know ?

  • It would be helpful if GPs, surgeons & endos didn't misinform/lie to patients about the myriad symptoms which come gift wrapped with hypothyroidism, vitamin deficiency etc. There's a helluva a lot more to becoming euthyroid than popping Levothyroxine & playing the numbers game with blood tests.

    Don't try & take in everything at once ~ bookmark articles and dip in and out. Try to calm your panic because the stress will make it harder to heal.

You may also like...